MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Facial Paralysis (4585)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
During a recent fitting session, the audiologist adjusted the stimulation parameters by modifying the minimum pulse duration and switching from biphasic to triphasic pulses.Despite these adjustments, the user continued to experience facial nerve stimulation, both with and without the audio processor (ap) in place.Following a calibration session, the user initially reported an improvement.However, the facial stimulation symptoms reappeared a few days later and the user is still suffering by fns at the moment.Further proceedings are currently unknown.
 
Event or Problem Description
The user experienced facial paralysis immediately after the implantation surgery, which improved with physical therapy.During a recent fitting session, the audiologist adjusted the stimulation parameters by modifying the minimum pulse duration and switching from biphasic to triphasic pulses.Despite these adjustments, the user continued to experience facial symptoms, both with and without the audio processor (ap) in place.Following a calibration session, the user initially reported an improvement.However, the facial symptoms reappeared a few days later.As per latest information received, the facial nerve paralysis has fully resolved with medication and physical therapy.
 
Additional Manufacturer Narrative
Additional information: according to the information received, the user experienced temporary facial nerve paralysis, which could be fully resolved with medication and physical therapy.Further, the observed subtle facial fasciculations appear to be related to the facial paralysis recovery, while the involuntary muscle movements affecting various facial muscles bilaterally are most likely of medical origin, and not related to the use of the cochlear implant.In situ measurements are indicative of a functional device.The device remains implanted and in use.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22892979
Report Number9710014-2025-00773
Device Sequence Number8852208
Product Code MCM
UDI-Device Identifier09008737385446
UDI-Public(01)09008737385446
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/29/2025
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale